Alert archive / North Dakota / Wind Chill Warnings in 2007

Wind Chill Warning 1, NWS Bismarck, ND

February 3, 20077 counties in North Dakota

NWS Bismarck, ND issued this wind chill warning at Feb 3, 2007, 6:29 AM CST for 7 counties in North Dakota. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 3, 2007, 6:29 AM CST (12:29 UTC)
Expired
Feb 3, 2007, 11:29 AM CST
In force
5 hr
Issued by
NWS Bismarck, ND

Counties Dickey County, ND, Foster County, ND, LaMoure County, ND, Pierce County, ND, Rolette County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 136 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 0.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2007-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2007-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KBIS 031229
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
629 AM CST SAT FEB 3 2007

...WIND CHILL WARNING FOR THE EASTERN PART OF CENTRAL NORTH DAKOTA
UNTIL MIDNIGHT CST TONIGHT...
...WIND CHILL ADVISORY FOR THE REMAINDER OF CENTRAL AND WESTERN
NORTH DAKOTA UNTIL MIDNIGHT CST...

.ARCTIC AIR AND BREEZY WINDS WILL CONTINUE TO BRING DANGEROUS
WIND CHILLS TO THE REGION TODAY THROUGH EARLY TONIGHT. THE COLD
TEMPERATURES COMBINED WITH WINDS OF 10 TO 20 MPH WILL PRODUCE
WIND CHILLS OF 30 TO 50 BELOW ZERO. THE COLDEST WIND CHILLS AND
HIGHEST WINDS WILL OCCUR IN THE EASTERN PORTIONS OF CENTRAL NORTH
DAKOTA...INCLUDING THE JAMESTOWN AREA.

IF YOU MUST TRAVEL TODAY OR TONIGHT...CARRY A WINTER SURVIVAL KIT
AND CHECK THE LATEST ROAD REPORTS BY CALLING 5 1 1 ON YOUR PHONE.
INFORM OTHERS OF YOUR PLANS AND NEVER LEAVE THE SAFETY OF YOUR
CAR IF YOU BECOME STRANDED. WIND CHILLS THIS LOW CAN RESULT IN
EXPOSURE DEATHS FROM HYPOTHERMIA IN A VERY SHORT TIME.

NDZ005-013-023-025-037-048-051-032030-
/O.UPG.KBIS.WC.Y.0006.000000T0000Z-070204T0600Z/
/O.NEW.KBIS.WC.W.0001.070203T1229Z-070204T0600Z/
ROLETTE-PIERCE-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON...
JAMESTOWN...EDGELEY...OAKES
629 AM CST SAT FEB 3 2007

...WIND CHILL WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WIND
CHILL ADVISORY IS NO LONGER IN EFFECT. 

EXPECT WIND CHILLS OF 40 TO 50 BELOW TO PERSIST INTO THE EARLY
NIGHTTIME HOURS.

IF YOU MUST TRAVEL...CHECK THE LATEST ROAD REPORTS BY CALLING
5 1 1 ON YOUR PHONE. INFORM OTHERS OF YOUR PLANS AND NEVER LEAVE
THE SAFETY OF YOUR CAR IF YOU BECOME STRANDED. WIND CHILLS THIS
LOW CAN RESULT IN EXPOSURE DEATHS FROM HYPOTHERMIA IN A VERY
SHORT TIME.


$$

NDZ001>004-009>012-017>022-031>036-040>047-050-032030-
/O.CON.KBIS.WC.Y.0006.000000T0000Z-070204T0600Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
STEELE...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...ASHLEY
629 AM CST SAT FEB 3 2007 /529 AM MST SAT FEB 3 2007/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT. 

ARCTIC AIR WILL CONTINUE TO BRING DANGEROUS WIND CHILLS THROUGH
THIS EVENING. THE COLD TEMPERATURES COMBINED WITH BREEZY WINDS
WILL PRODUCE WIND CHILLS OF 25 TO 40 BELOW ZERO TODAY AND EARLY
TONIGHT.

IF YOU MUST TRAVEL...CHECK THE LATEST ROAD REPORTS BY CALLING
5 1 1 ON YOUR PHONE. INFORM OTHERS OF YOUR PLANS AND NEVER LEAVE
THE SAFETY OF YOUR CAR IF YOU BECOME STRANDED. WIND CHILLS THIS
LOW CAN RESULT IN EXPOSURE DEATHS FROM HYPOTHERMIA IN A VERY
SHORT TIME.

$$


LEBLANG
1 follow-up statement
000 
WWUS43 KBIS 031729
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1129 AM CST SAT FEB 3 2007

...WIND CHILL ADVISORY FOR WESTERN AND CENTRAL NORTH DAKOTA UNTIL
MIDNIGHT CST...

.AS THE FRIGID SUB ZERO TEMPERATURES SLOWLY RISE THIS AFTERNOON
...THE WIND CHILL TEMPERATURES HAVE RISEN OUT OF THE WARNING CATEGORY
OVER EAST CENTRAL NORTH DAKOTA. THE WIND CHILL WARNING HAS BEEN
REPLACED WITH AN ADVISORY. A WIND CHILL ADVISORY IS NOW IN EFFECT
UNTIL MIDNIGHT FOR ALL OF WEST AND CENTRAL NORTH DAKOTA.

ARCTIC AIR AND BREEZY WINDS WILL CONTINUE TO BRING DANGEROUS
WIND CHILLS TO THE REGION THIS AFTERNOON INTO EARLY TONIGHT. THE
COLD TEMPERATURES COMBINED WITH WINDS OF 10 TO 20 MPH WILL PRODUCE
WIND CHILLS OF 25 TO 35 BELOW ZERO. 

IF YOU MUST TRAVEL TODAY OR TONIGHT...CARRY A WINTER SURVIVAL KIT
AND CHECK THE LATEST ROAD REPORTS BY CALLING 5 1 1 ON YOUR PHONE.
INFORM OTHERS OF YOUR PLANS AND NEVER LEAVE THE SAFETY OF YOUR
CAR IF YOU BECOME STRANDED. WIND CHILLS THIS LOW CAN RESULT IN
EXPOSURE DEATHS FROM HYPOTHERMIA IN A VERY SHORT TIME.

NDZ005-013-023-025-037-048-051-040000-
/O.CAN.KBIS.WC.W.0001.000000T0000Z-070204T0600Z/
/O.EXA.KBIS.WC.Y.0006.000000T0000Z-070204T0600Z/
ROLETTE-PIERCE-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY-
INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON...
JAMESTOWN...EDGELEY...OAKES
1129 AM CST SAT FEB 3 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE
WIND CHILL WARNING HAS BEEN CANCELLED. 

ARCTIC AIR WILL CONTINUE TO BRING DANGEROUS WIND CHILLS THROUGH
THIS EVENING. THE COLD TEMPERATURES COMBINED WITH BREEZY WINDS
WILL PRODUCE WIND CHILLS OF 25 TO 35 BELOW ZERO TODAY AND EARLY
TONIGHT.

IF YOU MUST TRAVEL...CHECK THE LATEST ROAD REPORTS BY CALLING
5 1 1 ON YOUR PHONE. INFORM OTHERS OF YOUR PLANS AND NEVER LEAVE
THE SAFETY OF YOUR CAR IF YOU BECOME STRANDED. WIND CHILLS THIS
LOW CAN RESULT IN EXPOSURE DEATHS FROM HYPOTHERMIA IN A VERY
SHORT TIME.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND
STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT
AND GLOVES.

$$

NDZ001>004-009>012-017>022-031>036-040>047-050-040000-
/O.CON.KBIS.WC.Y.0006.000000T0000Z-070204T0600Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
STEELE...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...
FORT YATES...LINTON...NAPOLEON...ASHLEY
1129 AM CST SAT FEB 3 2007 /1029 AM MST SAT FEB 3 2007/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
/11 PM MST/ TONIGHT...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT. 

ARCTIC AIR WILL CONTINUE TO BRING DANGEROUS WIND CHILLS THROUGH
THIS EVENING. THE COLD TEMPERATURES COMBINED WITH BREEZY WINDS
WILL PRODUCE WIND CHILLS OF 25 TO 35 BELOW ZERO TODAY AND EARLY
TONIGHT.

IF YOU MUST TRAVEL...CHECK THE LATEST ROAD REPORTS BY CALLING
5 1 1 ON YOUR PHONE. INFORM OTHERS OF YOUR PLANS AND NEVER LEAVE
THE SAFETY OF YOUR CAR IF YOU BECOME STRANDED. WIND CHILLS THIS
LOW CAN RESULT IN EXPOSURE DEATHS FROM HYPOTHERMIA IN A VERY
SHORT TIME.

$$

ABELING

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill warning went out at Feb 3, 3:12 AM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Feb 3, 3:12 AM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
312 AM CST SAT FEB 3 2007

.SHORT TERM...TODAY THROUGH MONDAY NIGHT
FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM CENTER AROUND FRIGID
ARCTIC TEMPERATURES TODAY THROUGH MONDAY NIGHT...DANGEROUS WIND
CHILLS AGAIN TODAY AND THIS EVENING...AND CHANCES FOR LIGHT SNOW
MONDAY AND MONDAY NIGHT. UTILIZED A MODEL BLEND FOR THE FIRST COUPLE
OF DAYS WITH DECENT OVERALL AGREEMENT...THEN LEANED MORE TOWARDS THE
GFS AND EUROPEAN FOR MONDAY WITH THE NAM BEING THE OUTLIER.

CURRENTLY...THE POLAR VORTEX IS POSITIONED JUST TO THE NORTH OF LAKE
SUPERIOR ALONG WITH THE COLD ARCTIC CORE OF -35 AND COLDER 850H
TEMPERATURES. WINDS ACROSS THE FORECAST AREA HAVE DECREASED FROM
EARLIER...MAINLY AT 10 TO 20 MPH WITH SOME LOCATIONS UNDER 10 MPH.
WIND CHILLS ARE IN THE 30 TO 40 BELOW ZERO RANGE...WITH A FEW
REPORTS OF BREAKING THE 40 BELOW MARK NORTH. TEMPERATURES ARE
DROPPING AS THE WINDS DIMINISH UNDER MOSTLY CLEAR SKIES...ALREADY
AT AROUND 25 BELOW ACROSS THE NORTH WITH DEWPOINTS AROUND 35
BELOW. WOULD THUS EXPECT TEMPERATURES TO DROP FURTHER
THIS MORNING...WITH POSSIBLY LOWER THAN 30 BELOW ZERO NORTHEAST BY
DAYBREAK.

CONTINUED COLD TODAY WITH A MAJORITY OF AREAS NEVER SEEING THE
POSITIVE SIDE OF ZERO. MODEL SOUNDINGS AND NUMERICAL GUIDANCE HAVE
WINDS PICKING UP LATER THIS MORNING AND AFTERNOON...THEN
PERSISTING A BIT INTO THE EVENING. WIND CHILLS ONCE AGAIN LOOKING
LIKE ADVISORY CRITERIA...SO WITH THIS IN MIND DECIDED TO EXTEND
THE WIND CHILL ADVISORY UNTIL 6Z TONIGHT. EVEN THOUGH WINDS WILL
DIMINISH THIS MORNING TO BELOW 10 MPH BEFORE THEY PICK UP
AGAIN...FELT IT IS BETTER TO JUST EXTEND THE CURRENT ADVISORY
RATHER THAN CANCEL AND ISSUE ANOTHER ONE. WILL ALSO BE CLOSE TO
WARNING CRITERIA THIS MORNING...BUT REALLY JUST AROUND DAYBREAK SO
WILL STICK WITH THE ADVISORY AND KEEP THINGS SIMPLE.

FRIGID ARCTIC AIR CONTINUES INTO SUNDAY BUT WITH MUCH LIGHTER WINDS
AND THUS NO WIND CHILL CONCERNS. STILL VERY COLD THOUGH WITH AREAS
ACROSS THE NORTH CENTRAL AND EAST STILL NOT REACHING THE ZERO MARK.
WILL ALSO BEGIN TO SEE SOME WAA OVER THE SOUTHWEST AS THE UPPER
LEVEL RIDGE THAT HAS BEEN PARKED OVER THE WEST COAST STARTS TO SLIDE
A LITTLE MORE EAST.

WAA CONTINUES PUSHING INTO THE REGION MONDAY...ALONG WITH CHANCES OF
LIGHT SNOW DEVELOPING WEST AND CENTRAL AS A LEE SIDE TROUGH MOVES
INTO EASTERN MONTANA. SOME DISAGREEMENT HERE ON HOW FAR EAST THE
PRECIPITATION WILL SPREAD. THE LATEST NAM/WRF HAS LIGHT SNOW OVER
THE ENTIRE FORECAST AREA BY MONDAY AFTERNOON...WHILE THE GFS...UKMET
AND EUROPEAN KEEP LIGHT SNOW CHANCES MAINLY WEST AND CENTRAL. WENT
WITH THE LATTER SOLUTIONS AS I THINK THE NAM IS PUSHING THE COLD
HIGH PRESSURE EAST TOO FAST. OVERALL ONLY MINOR CHANGES MADE TO THE
INHERITED GRIDS.

.LONG TERM...TUESDAY THROUGH SATURDAY NIGHT
ON TUESDAY OUR FORECAST AREA WILL BE SITTING IN THE MIDDLE OF THE
WESTERN BAROCLINIC ZONE OF THE ARCTIC HIGH. WITH A SOUTHEAST
BOUNDARY LAYER FLOW...WE MAY SEE SOME LIGHT SNOW IN THE SOUTHWESTERN
QUARTER OF THE STATE...BUT NOT ENOUGH TO MENTION THIS FAR OUT. A
FRESH SURGE OF COLD AIR IS PROGGED TO ARRIVE THURSDAY...AND LINGER
THROUGH THE REMAINDER OF THE PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT FOR
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051.

&&

NH/RSL
Hazardous weather outlook, Feb 3, 4:01 AM CST, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
401 AM CST SAT FEB 3 2007

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-041015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
401 AM CST SAT FEB 3 2007 /301 AM MST SAT FEB 3 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

ARCTIC AIR AND BREEZY WINDS WILL BRING DANGEROUS WIND CHILLS ONCE
AGAIN TO WESTERN AND CENTRAL NORTH DAKOTA TODAY AND EARLY TONIGHT.
THE COLD TEMPERATURES COMBINED WITH THE WINDS WILL PRODUCE WIND
CHILLS OF 25 TO 40 BELOW ZERO. WINDS WILL DIMINISH AROUND MIDNIGHT
TONIGHT...ENDING ANY WIND CHILL HAZARDS...BUT STILL REMAINING VERY
COLD.

IF YOU MUST TRAVEL TODAY OR TONIGHT...CARRY A WINTER SURVIVAL KIT
AND CHECK THE LATEST ROAD REPORTS BY CALLING 5 1 1 ON YOUR PHONE.
INFORM OTHERS OF YOUR PLANS AND NEVER LEAVE THE SAFETY OF YOUR CAR
IF YOU BECOME STRANDED. TEMPERATURES AROUND 25 TO 30 BELOW ZERO
AND WIND CHILLS OF 30 TO 40 BELOW ZERO CAN RESULT IN EXPOSURE
DEATHS FROM HYPOTHERMIA IN A VERY SHORT TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY COLD TEMPERATURES WILL CONTINUE THROUGH MONDAY. TEMPERATURES
WILL BEGIN TO MODERATE TOWARDS THE MIDDLE OF THE WEEK...BUT STILL
REMAINING BELOW NORMAL OVER MOST LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NH

Nearby

Wind Chill Warnings in North Dakota, 2007Every wind chill warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.